Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 3, 2012, 10:54 PM EDT for Livingston County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 10:54 PM EDT (02:54 UTC)
- Expired
- May 3, 2012, 11:43 PM EDT
- In force
- 49 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Livingston County, MI
The radar
The Detroit radar (KDTX), 33 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:08 PM EDT | TSTM WND DMG | Howell, MI | WIRES WERE REPORTED BLOWN DOWN IN DOWNTOWN HOWELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:35 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
366 WUUS53 KDTX 040254 SVRDTX MIC093-040400- /O.NEW.KDTX.SV.W.0044.120504T0254Z-120504T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1054 PM EDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN... * UNTIL MIDNIGHT EDT * AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FOWLERVILLE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAK GROVE AND HOWELL AROUND 1105 PM EDT. DEERFIELD TOWNSHIP AROUND 1110 PM EDT. HARTLAND AND TYRONE TOWNSHIP AROUND 1120 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... OAK GROVE... HOWELL... HARTLAND... FOWLERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4279 8369 4254 8367 4256 8415 4274 8415 TIME...MOT...LOC 0254Z 266DEG 31KT 4268 8405 WIND...HAIL <50MPH 1.00IN $$ DG
3 follow-up statements
103 WWUS53 KDTX 040320 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1120 PM EDT THU MAY 3 2012 MIC093-040400- /O.CON.KDTX.SV.W.0044.000000T0000Z-120504T0400Z/ LIVINGSTON MI- 1120 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LIVINGSTON COUNTY UNTIL MIDNIGHT EDT... AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OAK GROVE...OR 5 MILES NORTHEAST OF HOWELL... MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARTLAND AND TYRONE TOWNSHIP AROUND 1130 PM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... OAK GROVE... HOWELL... HARTLAND... FOWLERVILLE... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK PAGE. LAT...LON 4273 8415 4279 8369 4254 8367 4256 8415 TIME...MOT...LOC 0320Z 268DEG 23KT 4267 8385 WIND...HAIL <50MPH 1.00IN $$ DG
577
WWUS53 KDTX 040333
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1133 PM EDT THU MAY 3 2012
MIC093-040400-
/O.CON.KDTX.SV.W.0044.000000T0000Z-120504T0400Z/
LIVINGSTON MI-
1133 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LIVINGSTON COUNTY UNTIL MIDNIGHT EDT...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR HOWELL...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARTLAND AROUND 1150 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... HOWELL... HARTLAND...
FOWLERVILLE...
WHILE THE INITIAL SEVERE THUNDERSTORM HAS WEAKENED...ANOTHER STORM
CAPABLE OF PRODUCING LARGE HAIL HAS DEVELOPED FURTHER SOUTHWEST OVER
THE WARNING AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4279 8370 4278 8369 4254 8367 4256 8403
4259 8411 4268 8412
TIME...MOT...LOC 0332Z 258DEG 22KT 4259 8390
WIND...HAIL <50MPH 1.00IN
$$
DG275
WWUS53 KDTX 040343
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1143 PM EDT THU MAY 3 2012
MIC093-040353-
/O.CAN.KDTX.SV.W.0044.000000T0000Z-120504T0400Z/
LIVINGSTON MI-
1143 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIVINGSTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY DOWNPOURS AND SMALL HAIL WILL STILL BE POSSIBLE AS
ADDITIONAL THUNDERSTORMS TRACK ACROSS THE AREA OVER THE NEXT HOUR OR
SO.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4279 8370 4278 8369 4254 8367 4256 8403
4259 8411 4268 8412
TIME...MOT...LOC 0343Z 258DEG 22KT 4260 8381
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:22 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 3, 7:22 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 722 PM EDT THU MAY 3 2012 .AVIATION... //DISCUSSION... AREA OF THUNDERSTORMS CONTINUES TO EDGE SOUTHEAST THROUGH THE AREA WITH THE MAIN BAND SHIFTING FROM KFNT TO KPTK EARLY IN THE FORECAST WITH HEAVY DOWNPOURS/FREQUENT LIGHTNING AND THE POTENTIAL FOR SOME SEVERE HAIL OR WIND GUSTS. WILL MAINTAIN A TEMPO FOR YIP/DTW/DET FOR LATER THIS EVENING AS SOME OF THIS ACTIVITY...QUITE POSSIBLY IN A WEAKENED STATE...SHOULD MAKE IT TO THE I 94 CORRIDOR. WILL ADDRESS ANY CONTINUED SHOWER CHANCES OVERNIGHT ONCE THUNDERSTORM ACTIVITY WANES AS BROAD SOUTHWEST FLOW WILL MAINTAIN PUSH OF MOISTURE INTO THE AREA...BEFORE COOL FRONT MOVES THROUGH EARLY FRIDAY. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORMS 02Z-05Z THIS EVENING. * LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET TONIGHT. && .PREV DISCUSSION...ISSUED 241 PM EDT THU MAY 3 2012 SHORT TERM...THROUGH TONIGHT SUFFICIENTLY CAPPED MID LEVEL ENVIRONMENT LEAVING SOUTHEAST MICHIGAN IN A HOLDING PATTERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. LATEST VISIBLE SATELLITE TRENDS CLEARLY DISPLAY THIS ISSUE...WITH THE GROWING LOW LEVEL INSTABILITY (0-1KM MLCAPE OF 2500 J/KG) PROVIDING A CU FIELD LACKING IN DEPTH. A LOW LEVEL CONVERGENCE AXIS EMERGING ON THE LEE OF LAKE MICHIGAN ALSO STRUGGLING TO PENETRATE THIS CAP...GENERATING LITTLE MORE THAN A COUPLE OF SHOWERS THUS FAR. POTENTIAL REMAINS YET THIS AFTERNOON FOR THE SOUTHERN PERIPHERY OF THE ONGOING CONVECTIVE CLUSTER STREAMING THROUGH NORTHERN LOWER TO LAY OUT AN OUTFLOW...LEAVING THE TRI-CITIES MARGINALLY VULNERABLE TO GET CLIPPED PRIOR TO 22-23Z. MAIN FOCUS HEADING INTO THE EVENING APPEARS TO BE TIED TO THE CONVECTIVELY ENHANCED MID LEVEL WAVE NOW SHOWN ON WATER VAPOR/RUC ANALYSIS EJECTING EAST-NORTHEAST ACROSS SOUTHERN WISCONSIN. NOTEWORTHY UPTICK IN RADAR RETURNS ALONG/IMMEDIATELY IN ADVANCE OF THIS WAVE FROM SOUTHEAST WISCONSIN INTO CENTRAL LAKE MICHIGAN. A PLAUSIBLE SCENARIO CERTAINLY EXISTS FOR THIS ASCENT TO PROVE SUFFICIENT TOWARD YIELDING SOME DEGREE OF EXPANSION/ORGANIZATION OF CONVECTION DOWNSTREAM AND INTO A PORTION OF SOUTHEAST MICHIGAN ROUGHLY 23Z-04Z. HIGHEST PROBABILITY WILL EXIST FROM THE TRI-CITIES/THUMB DOWN THROUGH THE I-69 CORRIDOR...WITH POPS TRENDING DOWNWARD TO THE SOUTH GIVEN SOME UNCERTAINTY YET IN THE SOUTHERN EXTENT. AREA WILL RESIDE ON THE SOUTHERN FRINGES OF THE STRONGER MID LEVEL FLOW...SO SEVERE STORM POTENTIAL REMAINS IN PLAY GIVEN THE DEGREE OF RESIDENT DESTABILIZATION...ALTHOUGH INSTABILITY WILL BEGIN TO WANE WITH TIME. A HIGH PWAT ENVIRONMENT WILL ALSO BRING THE POSSIBILITY FOR HEAVY RAINFALL WITH SOME TRAINING CELL POTENTIAL GIVEN THE ORIENTATION OF THE MEAN FLOW. LESS WIDESPREAD CONVECTIVE ELEMENTS MAY PERSIST WELL INTO THE NIGHT AS LINGERING MESO/MICROSCALE BOUNDARIES CONTINUE TO FEED OFF THE INSTABILITY. THIS MAY PROVIDE THE BEST OPPORTUNITY FOR POINTS SOUTH OF M-59 TO RECEIVE RAINFALL THROUGH TONIGHT. ANOTHER MILD NIGHT AHEAD...LOWS AGAIN MAINLY 60 TO 65F RANGE. LONG TERM...FRIDAY THROUGH WEDNESDAY REGIONAL OBS INDICATE SEVERAL CLUSTERS OF THUNDERSTORM ACTIVITY ONGOING TODAY ALONG A SURFACE FRONT DRAPED ACROSS THE UPPER MIDWEST AND CENTRAL GREAT LAKES. THIS FRONT WILL SAG SOUTH UNDER SUBTLE HEIGHT FALLS AND MODEST FORCING ALOFT AND WILL REMAIN ACTIVE TO SOME DEGREE THROUGH AT LEAST FRIDAY MORNING AS IT DOES SO. CONVECTIVELY INDUCED SHORTWAVE ENERGY EMANATING FROM TODAY/TONIGHT'S UPSTREAM ACTIVITY WILL SUFFICE AS A TRIGGER AS DEEP LAYER FLOW BECOMES INCREASINGLY ALIGNED ALONG THE FRONT ON FRIDAY MORNING. LIMITED WIND SHEAR AND MODERATE (AT BEST) INSTABILITY WILL RELEGATE SEVERE POTENTIAL TO ISOLATED PULSE SEVERE/HAIL. GIVEN THE FORECAST STORM MOTION MORE OR LESS PARALLEL TO THE SURFACE FRONT, A CONTINUATION OF THE EXISTING HEAVY RAIN THREAT APPEARS THE ONE MORE WORTHY OF ATTENTION AT THIS POINT. IN ADDITION, AN AFTERNOON PUSH OFF OF LAKE HURON WILL PROVIDE ENHANCED CONVERGENCE AND ANOTHER OPPORTUNITY FOR AN INCREASE IN COVERAGE/INTENSITY IN THE LATE AFTERNOON FROM METRO DETROIT SOUTH. LOWS BEHIND THE FRONT WILL FALL TO AROUND 50 DEGREES BY SATURDAY MORNING UNDER DRY NORTHERLY FLOW. MORE TRANQUIL WX WILL THEN SETTLE OVER THE AREA AS A SURFACE RIDGE AXIS ASSOCIATED WITH A 1030MB NEAR THE HUDSON BAY WILL EXTEND INTO SE MICHIGAN PROVIDING DRY WX AND COOLER TEMPS FOR THE WEEKEND. COOL NE/E TRAJECTORIES WILL SUPPORT HIGHS IN THE 60S ON SAT/SUN AND LOWS IN THE UPPER 40S TO AROUND 50. THE EXCEPTION WILL BE IMMEDIATELY DOWNSTREAM OF LAKE HURON WHERE AFTERNOON HIGH TEMPERATURES WILL ONLY STRUGGLE TO 60 ON BOTH DAYS. THE NEXT CHANCE FOR SHOWERS/TSTORMS WILL ARRIVE EARLY NEXT WEEK AS THE UPPER RIDGE AXIS TRANSLATES EAST OF THE AREA. AROUND THE SAME TIME, PAC ENERGY IS FORECAST TO PHASE WITH THE NORTHERN STREAM RESULTING IN A QUICK AMPLIFICATION OF THE PATTERN AND A MORE SUBSTANTIAL BUT TRANSIENT COOL DOWN FOR MID/LATE NEXT WEEK. MARINE... A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE CENTRAL GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED TO REMAIN WELL BELOW HEADLINE CRITERIA. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...MR LONG TERM....JVC MARINE.......MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 9:15 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 915 PM EDT THU MAY 3 2012 MIZ068>070-075-076-082-083-040900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 915 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT PERIODIC THUNDERSTORMS CAN BE EXPECTED TONIGHT. WHILE SEVERE WEATHER IS NO LONGER EXPECTED...SMALL HAIL AND GUSTY WINDS TO 30 MPH WILL BE POSSIBLE WITH SOME OF THE STORMS...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THIS ACTIVITY WILL TRACK EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. MIZ047>049-053>055-060>063-040900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 915 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT WITH LOCALLY HEAVY DOWNPOURS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 915 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT PERIODIC THUNDERSTORMS CAN BE EXPECTED TONIGHT...ESPECIALLY FOR LAKE ST CLAIR AND WESTERN LAKE ERIE. WHILE SEVERE WEATHER IS NO LONGER EXPECTED...SMALL HAIL AND GUSTY WINDS TO NEAR 30 KNOTS WILL BE POSSIBLE WITH A FEW STORMS...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LINGERING CHANCE OF THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 3, 8:48 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 848 PM EDT THU MAY 3 2012 MIZ068-069-075-040145- LIVINGSTON-OAKLAND-WASHTENAW- 848 PM EDT THU MAY 3 2012 ...SPECIAL WEATHER STATEMENT... AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF HOLLY TO 5 MILES NORTHEAST OF HARTLAND TO 13 MILES WEST OF CHELSEA... MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PINCKNEY BY 855 PM EDT... BRIGHTON BY 900 PM EDT... CLARKSTON AND CHELSEA BY 905 PM EDT... MILFORD AND HAMBURG BY 910 PM EDT... WHITMORE LAKE BY 915 PM EDT... DEXTER BY 920 PM EDT... SOUTH LYON AND MANCHESTER BY 925 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. CLARK
Local storm report, May 3, 9:19 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
919 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL BENTLEY 43.95N 84.13W
05/03/2012 M0.88 INCH BAY MI TRAINED SPOTTER
0430 PM HAIL 3 SE RHODES 43.87N 84.15W
05/03/2012 E0.88 INCH BAY MI PUBLIC
0454 PM HAIL 1 NE BOMBAY 43.75N 84.25W
05/03/2012 M1.00 INCH MIDLAND MI TRAINED SPOTTER
0455 PM HAIL 2 N WILLARD 43.70N 84.10W
05/03/2012 E1.75 INCH BAY MI PUBLIC
0501 PM HAIL 3 WNW PIGEON 43.84N 83.32W
05/03/2012 E1.00 INCH HURON MI TRAINED SPOTTER
0503 PM HAIL KINDE 43.94N 82.99W
05/03/2012 M0.75 INCH HURON MI TRAINED SPOTTER
0511 PM TSTM WND DMG 4 NE REESE 43.49N 83.62W
05/03/2012 TUSCOLA MI 911 CALL CENTER
UTILITY POLE DOWN
0519 PM HAIL 3 NNW BAY CITY 43.62N 83.92W
05/03/2012 E0.88 INCH BAY MI TRAINED SPOTTER
0520 PM TSTM WND GST 12 NNW BAY PARK 43.80N 83.72W
05/03/2012 E41.00 MPH LHZ422 MI C-MAN STATION
0556 PM TSTM WND DMG S DEFORD 43.51N 83.19W
05/03/2012 TUSCOLA MI 911 CALL CENTER
LARGE LIMBS DOWN
0622 PM TSTM WND DMG NE OWOSSO 43.00N 84.17W
05/03/2012 SHIAWASSEE MI TRAINED SPOTTER
TREES AND WIRES DOWNED.
0638 PM TSTM WND DMG 3 WSW FLINT 43.00N 83.75W
05/03/2012 GENESEE MI TRAINED SPOTTER
8 INCH DIAMETER TREES DOWNED. SHED DESTROYED.
0639 PM TSTM WND DMG 4 WSW FLINT 43.00N 83.76W
05/03/2012 GENESEE MI TRAINED SPOTTER
GARAGE COLLAPSE
0639 PM HAIL 2 NW FLUSHING 43.08N 83.87W
05/03/2012 E1.00 INCH GENESEE MI TRAINED SPOTTER
0640 PM TSTM WND DMG 3 WSW FLINT 43.00N 83.75W
05/03/2012 GENESEE MI TRAINED SPOTTER
MULTIPLE 2 TO 3 FOOT DIAMETER TREES SNAPPED.
0640 PM TSTM WND DMG 3 WSW FLINT 43.00N 83.75W
05/03/2012 GENESEE MI TRAINED SPOTTER
45 FOOT TOWER DOWNED.
0641 PM TSTM WND DMG 5 SW FLINT 42.97N 83.75W
05/03/2012 GENESEE MI TRAINED SPOTTER
SMALL AIRPLANE BLOWN OVER.
0643 PM TSTM WND GST 2 SSE FLINT 42.99N 83.68W
05/03/2012 E70.00 MPH GENESEE MI TRAINED SPOTTER
&&
RKULIKSpecial weather statement, May 3, 9:34 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 934 PM EDT THU MAY 3 2012 MIZ063-069-070-076-040215- MACOMB-OAKLAND-ST. CLAIR-WAYNE- 934 PM EDT THU MAY 3 2012 ...SPECIAL WEATHER STATEMENT... AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PONTIAC TO ROMULUS...MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TAYLOR AND FLAT ROCK BY 940 PM EDT... ROCHESTER AND TRENTON BY 945 PM EDT... DETROIT AND WYANDOTTE BY 950 PM EDT... WARREN AND DOWNTOWN DETROIT BY 955 PM EDT... MACOMB TOWNSHIP AND MOUNT CLEMENS BY 1000 PM EDT... ST. CLAIR SHORES AND GROSSE POINTE BY 1005 PM EDT... NEW BALTIMORE BY 1010 PM EDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
Special weather statement, May 3, 10:09 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1009 PM EDT THU MAY 3 2012 MIZ053>055-060>063-040415- SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON 1009 PM EDT THU MAY 3 2012 ...SPECIAL WEATHER STATEMENT... SCATTERED THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA AT AROUND 40 MPH. THESE STORMS WILL PRODUCE BRIEF...HEAVY DOWNPOURS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING AS WELL. SEEK SHELTER IF ONE OF THESE THUNDERSTORMS AFFECTS YOUR LOCATION AND MAKE SURE TO STAY AWAY FROM ELEVATED OUTDOOR OBJECTS SUCH AS TREES. DG
Special weather statement, May 3, 10:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1049 PM EDT THU MAY 3 2012 MIZ068-040345- LIVINGSTON- 1049 PM EDT THU MAY 3 2012 ...SPECIAL WEATHER STATEMENT... AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOWLERVILLE...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OAK GROVE AND HOWELL BY 1100 PM EDT... HARTLAND BY 1120 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DG
Local storm report, May 3, 10:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1052 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL MANCHESTER 42.15N 84.04W
05/03/2012 M0.75 INCH WASHTENAW MI TRAINED SPOTTER
&&
DKOOKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:36 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 39 min |
| May 4, 1:37 AM EDT | Areal Flood Advisory | DTX | Genesee | 4 hr |
| May 4, 1:44 AM EDT | Areal Flood Advisory | DTX | Shiawassee | 4 hr |
| May 4, 2:09 AM EDT | Areal Flood Advisory | DTX | Livingston | 4 hr |
| May 4, 2:54 AM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 6 hr |
| May 4, 3:54 AM EDT | Areal Flood Advisory | DTX | Oakland | 3 hr |
| May 4, 5:29 AM EDT | River Flood Warning | DTX | Genesee | 10 hr |
| May 4, 7:48 AM EDT | River Flood Warning | DTX | Genesee, Saginaw | 15 hr |
| May 4, 8:54 AM EDT | Areal Flood Warning | DTX | Genesee, Shiawassee | 8 hr |
| May 4, 2:56 PM EDT | Small Craft Advisory | DTX | 31 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.